MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 PORTED 12X9CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 PORTED 12X9CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66004009
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported, that during set-up for wound treatment, it was confirmed sealing integrity of ten (10) pouches in the iv3000 ported 12x9cm ctn 50 were compromised.A backup was available.No injury or other complications were reported.As this happened before treatment.Patient was not yet involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during set-up for wound treatment, it was confirmed sealing integrity of ten (10) pouches in the iv3000 ported 12x9cm ctn 50 were compromised.A backup was available.No injury or other complications were reported.As this happened before treatment, patient was not yet involved.Five devices were returned for analysis, three of which were compromised as described in the complaint detail.The product was evaluated, in liaison with a senior manufacturing engineer and the area team leader (atl) from the line responsible for producing the device.On examination of the effected product(s), the atl opined that the lacquer transfer appeared to be of good quality and of a level that would be compliant with the ppp for the manufacture of this product.They were unable to provide any probable cause relating to manufacturing at the hul site that could have led to this event.We have been able to confirm a relationship between the event and the devices, however, cannot identify a definitive root cause.A lot number was provided and the batch records were reviewed.It was confirmed that the product(s) had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.Furthermore, the samples included within the batch records were examined and the seals on all items were intact.A complaint history review revealed a very small number of similar instances in the last 12 months within the iv3000 product family, and none relating to product 66004009.A review of records held concluded that there are no prior escalated actions related to this part number and failure mode.Enquiries into this matter have failed to identify a probable root cause for this complaint.The effected samples have been examined and while it is accepted that the pouches are in the state described within the complaint detail, a cause cannot be determined.Seal strength tests are conducted at the start of the process and throughout to ensure that the product remains within the tolerance expected - these include seal size, ink-tests and subjective appearance.There is no reason/evidence to suggest that the dressings from this batch were out of tolerance; had this have been the case they would not have been released.A possible cause to the reported event is that the dressings have become compromised during the sterilization process, which occurs off-site, after the product has completed the manufacturing process.A further, more specific hypothesis cannot be offered at this time.No further actions by smith & nephew are deemed necessary at this stage.The relevant engineering and operational/manufacturing staff have been made aware of this extraordinary issue and we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 PORTED 12X9CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16635024
Report Number8043484-2023-00022
Device Sequence Number20362756
Product Code KGX
UDI-Device Identifier05000223455255
UDI-Public05000223455255
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model Number66004009
Device Catalogue Number66004009
Device Lot Number2231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown